What should I be most concerned about? I hear that there is a high potential for severe side effects related to Oxycontin if the patient stops taking the pills abruptly. He states he does not want to take the pain meds anymore, yet he is feeling a lot of pain by not taking them. He has been a long term cluster headache sufferer and severe back pain and has been prescribed a viariety of pain meds to manage the pain.
3 May 2010
How long has he been on the meds and at what dosage? At any rate, opiate withdrawals, if he does experience them, are horrible but almost never fatal or even life-threatening... Usually, it is advisable to taper off of opiate-based painkillers, then using clonidine (a BP medication and relaxant) along with a benzodiazepine tranquilizer (usually librium)... Nausea, muscle-cramps, profuse sweating, bone and joint pain are all symptoms of opiate withdrawal, he may be lucky and have no symptoms at all. Hope this helps... Colin Zimmermann
3 May 2010
I would try to convince your husband to taper down. If he insists on quitting cold turkey, let his doctor know. What you can expect is agitation, irritability, body aches like the flu, sweats, diarrhea, shakes, etc. If he's determined to carry this through, help him with drinking tons and tons of water and Gatorade. Lot's of hot soaking tub baths for aches, changing cotton T's often, stay in a quiet dimly lit area (especially for the headaches) ImodiumAD is a must and advil when needed. Try to get him to walk and exercise... the more he sweats and urinates, the better. Be supportive of him and you can also google the "Thomas Recipe" I have heard that term used quite often here. Good luck! You are very loving to come to this site for support. Others will respond with better ideas. Find the right mix of advice that will work for your situation.
Come back when you need support!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
at this point I'm supposedly weened to 1 per day, he thinks. I have a new doc who gave me what actually works and doesnt make me sick or give me ...
1 answer • 12 Mar 2010
Due to 3 spinal cages in my lower back I have a scrip for 2 x Oxycontin OP 80 mg. My doctor changed my status to non-compliant yesterday saying my ...
6 answers • 4 Jan 2012
I took 1 oxycontin every 12 hours and 2 oxycodone every 4 hours for about 5 days. Are the sweats and head aches from stopping and if so, how long ...
2 answers • 1 Feb 2012
Severe diabetes, insulin injections daily, take scrips for oxycontin, percoset (oxycodone) and severe obesity, accompanied by pain in back, neck, etc.
2 answers • 26 Jul 2014